I started on escitalopram (Lexapro) 10mg to treat some anger issues and felt like it was working quite well but still had a little edge. My Dr. recommended upping dose to 15 and seeing how it goes. After taking it for a few weeks it has helped tremendously with my issues but I am having quite a bit of anxiety and what feels like elevated heart rate. I am also having problems going to sleep even when I am exhausted. I know these are known side effects, but I had none of this when I started taking 10 in the first place. Realistically how long should I wait to consider moving my dose back down?
It is not uncommon to have these sort of side effects with a dose adjustment - though, as you note, you did not experienced these side effects with initiation. These side effects should be temporary and realistically they should not last more than a few weeks. I'd say give it 4 weeks at 15 mg and if you are still experiencing these side effects at the same intensity you should consult with your Doctor. He or she may either want to either add another medication or reduce your dosage back to 10 mg.
Take care for now and all the best
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Nov 2016 • 1 answer
Updated 18 Feb 2017 • 2 answers
Updated 30 Aug 2017 • 3 answers
Escitalopram - Lexapro dosage increase from 5mg to 10mg. Does it take another 4-6 weeks to feel the?
Updated 9 Sep 2017 • 2 answers
Updated 23 Oct 2018 • 2 answers